MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 FULL KIT 20G X 8 CM WITH PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 FULL KIT 20G X 8 CM WITH PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Break (1069); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the customer that he noticed bleeding immediately and pulled back on the entire device.He saw the lights from the needle shining in the ultrasound picture.When he withdrew the device, 2 cms of the catheter were left in the patient.The patient had to go to surgery to remove.Device was inserted into the patient's right cephalic and hit a wall.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a break in the catheter is confirmed and was determined to be use-related.One 20 ga powerglide pro was returned for evaluation.An initial visual observation revealed blood use residues throughout the returned powerglide pro.The catheter was returned attached to the needle and attached to the pink, plastic slider.The safety mechanism was not advanced over the needle tip.The needle was observed to be bent.The returned catheter was observed to be broken with the distal fragment of catheter detached from the needle.A microscopic observation revealed the break in the catheter was circumferentially aligned and exhibited a chevron-shaped break with a granular fracture surface.Because of the observed characteristics of the break site in the catheter and the advancement into the tissue of the patient described in the event description, the complaint of a broken catheter is confirmed and was determined to be use related and appeared to be caused by contact between the catheter and the needle tip.This complaint will be recorded for future trending and monitoring purposes.H3 other text : evaluation findings are in section h11.

Brand Name
FULL KIT 20G X 8 CM WITH PROBE COVER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key18379526
Report Number3006260740-2023-05803
Device Sequence Number7767384
Product Code FOZ
UDI-Device Identifier00801741140624
UDI-Public(01)00801741140624
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberN/A
Device Catalogue NumberF220088PT
Device Lot NumberREHV1191
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2023
Supplement Date Received by Manufacturer04/25/2024
Initial Report FDA Received Date12/21/2023
Supplement Report FDA Received Date05/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown